MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Pericardial Effusion (3271)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amulet¿ steerable delivery sheath.The amulet was successfully implanted.Patient had moderate effusion following the implant and was observed in the intensive care unit (icu) for a day and then discharged.After that, patient appeared to converted into atrial fibrillation (af) and went to emergency room (er).A pericardiocentesis was performed and drained 300cc.The patient was reported stable.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amulet steerable delivery sheath.The amulet was successfully implanted.After the procedure, prior to discharge a moderate effusion was observed in the intensive care unit (icu) for a day and then discharged.After that, patient appeared to be converted into atrial fibrillation (af) and went to emergency room (er).A pericardiocentesis was performed and drained 300cc.The patient was reported stable.
 
Additional Manufacturer Narrative
It was reported that post-procedure prior to discharge a moderate effusion was observed in the intensive care unit for a day and then discharged.Also reported that the patient converted into atrial fibrillation and went to emergency room.The amulet was reported to be successfully implanted.The device remains implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of reported patient effects pericardial effusion and atrial fibrillation could not be conclusively determined.The reported intervention was a result of case-specific circumstances as a pericardiocentesis was performed and 300cc was drained.The patient was reported stable.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20212727
Report Number2135147-2024-04487
Device Sequence Number7801466
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)280131(10)8887726
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8887726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexUnknown